Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 133, NWS JSJ
NWS JSJ issued this small craft advisory at Nov 2, 2011, 3:02 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 3:02 AM CDT (08:02 UTC)
- Expired
- Nov 2, 2011, 3:14 PM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
881 WHCA72 TJSJ 020802 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 402 AM AST WED NOV 2 2011 ...NORTHEAST SWELLS WILL MAINTAIN HAZARDOUS MARINE CONDITIONS ACROSS THE OFFSHORE ATLANTIC WATERS TODAY... .NORTHEAST SWELLS WILL CONTINUE TO IMPACT THE OFFSHORE ATLANTIC WATERS TODAY...BEFORE FADING TONIGHT INTO THURSDAY. AMZ710-021615- /O.NEW.TJSJ.SC.Y.0133.111102T0802Z-111102T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 402 AM AST WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING DUE TO SEAS UP TO 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
846 WHCA72 TJSJ 021440 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1040 AM AST WED NOV 2 2011 ...NORTHEAST SWELLS WILL MAINTAIN HAZARDOUS MARINE CONDITIONS ACROSS THE OFFSHORE ATLANTIC WATERS TODAY... .NORTHEAST SWELLS WILL CONTINUE TO IMPACT THE OFFSHORE ATLANTIC WATERS TODAY...BEFORE FADING TONIGHT INTO THURSDAY. AMZ710-022200- /O.CON.TJSJ.SC.Y.0133.000000T0000Z-111102T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1040 AM AST WED NOV 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
080 WHCA72 TJSJ 022014 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 414 PM AST WED NOV 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... .WAVE HEIGHT REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. AMZ710-022115- /O.CAN.TJSJ.SC.Y.0133.000000T0000Z-111102T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 414 PM AST WED NOV 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. LATEST REPORTS FROM THE 41043 AND 41053 BUOYS CONTINUE TO SHOW WAVE HEIGHT WELL BELOW SCA CONDITIONS ACROSS ALL LOCAL WATERS. THEREFORE DROPPED THE SMALL CRAFT ADVISORIES FOR ALL LOCAL WATERS. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 8:44 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Nov 1, 8:44 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 944 PM AST TUE NOV 1 2011 .UPDATE...HEAVY RAIN CONTINUES THROUGH EARLY NI THE EVENING HOURS...WERE SOME RISES IN CIBUCO...GUAJATACA AND CAMUY RIVERS WERE NOTED. ALL OF THIS ACTIVITY DISSIPATED AROUND 8 PM AST. THE REST OF TONIGHT...LITTLE SHOWER ACTIVITY IS EXPECTED. NO CHANGES WERE NEEDED AT THIS TIME TO FORECAST GRIDS. && .AVIATION...VFR CONDS WILL PREVAIL DURG THE OVERNIGHT HOURS AT ALL TAF SITES. HOWEVER PASSING LOW LVL CLDS AND FEW-ISOLD SHRA/TSRA WILL CONTINUE TO MOVE WEST ACROSS THE COASTAL WATERS. SOME SHOWERS WILL BRUSH THE E-SE COASTAL SECTION OF PR...AND SOME OF THE ADJACENT ISLANDS BTW 02/08Z-02/12Z. THIS MAY LEAD TO BRIEF MVFR CONDS WITH THE PASSING SHOWERS. && .PREV DISCUSSION... /ISSUED 306 PM AST TUE NOV 1 2011/ SYNOPSIS...BROAD LOW PRES AT MID AND UPPER LEVELS EXTENDS FROM THE CENTRAL CARIBBEAN TO THE CENTRAL ATLC. THESE ARE TO FILL OVR THE NEXT COUPLE DAYS AND MERGE WITH AN AMPLIFYING TROF ACROSS THE W ATLC. SFC TROUGH JUST EAST OF 60W WILL MOVE ACROSS THE AREA LATER TONIGHT. DISCUSSION...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ALONG THE CORDILLERA CENTRAL. THESE SHOWERS AND THUNDERSTORMS ARE SLOWLY DRIFTING NORTHWARD AND THEY ARE EXPECTED TO AFFECT THE CENTRAL INTERIOR AND NORTH CENTRAL SECTIONS OF PUERTO RICO THROUGH LATE AFTERNOON. DEEP MOISTURE WILL BEGIN TO SIGNIFICANTLY INCREASE ON WEDNESDAY PEAKING ON THURSDAY AND THEN SLOWLY BECOMING MORE DRY ON SATURDAY. MID TO UPPER LEVEL CONDITIONS WILL GENERATE A VERY UNSTABLE CONDITIONS THROUGH AT LEAST FRIDAY. A SHEARLINE/FRONTAL ZONE IS FORECAST TO MOVE ACROSS THE LOCAL REGION LATE SUNDAY. WINDS ARE FORECAST TO BECOME MUCH STRONGER ACROSS THE REGION SUNDAY NIGHT AS A HIGH PRESSURE BUILDS ACROSS THE ATLANTIC BEHIND THIS FEATURE. AVIATION...SOME MTN OBSCURATIONS AND MVFR CONDS OVR CORDILLERA CENTRAL IN PR AND BRIEF MVFR AT TJMZ TIL 01/21Z OTHERWISE VFR. AN AREA OF MOISTURE WILL APPROACH THE AREA AND SPREAD SOME SHWRS ACROSS LEEWARD ISLANDS AFT 01/20Z ...USVI AFT 02/02Z AND PR AFT 02/08Z. OUTLOOK: CONDS BEGIN TO DETERIORATE AFT 02/16Z THROUGH 03/12Z AS TROF MOVES TOWARD AREA FROM E. LLVL WINDS LIGHT AND VRB TO 12 KFT EXCEPT FOR LCL SEA BREEZES BCMG SELY 5 TO 15 KT AFT 03/00Z. MARINE...A MEDIUM PERIOD NORTHEAST SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS LATER TONIGHT. WAVE HEIGHTS COULD EVEN REACH THE 7 FEET LATER TONIGHT ACROSS THE EXTREME NORTHEAST ATLANTIC LOCAL WATERS BUT DUE TO THE UNCERTAINTY OF HOW MUCH ENERGY COULD REACH THE LOCAL WATERS...THEREFORE WENT ON THE CONSERVATIVE SIDE PEAKING THE SWELL AT 6 FEET. ANOTHER SWELL EPISODE WILL OCCUR BETWEEN THURSDAY NIGHT AND FRIDAY...THESE SWELLS ARE EXPECTED WILL RANGE IN BETWEEN 6 TO 8 FEET. SMALL CRAFT ADVISORIES AND HIGH SURF ADVISORIES COULD BE ISSUE FOR FRIDAY THROUGH SUNDAY MORNING. ANOTHER AND EVEN BIGGER SWELL WILL BE REACHING THE LOCAL WATERS LATE SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 86 75 86 / 0 30 50 70 STT 76 87 76 84 / 20 50 80 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/71
Hazardous weather outlook, Nov 1, 4:33 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 533 AM AST TUE NOV 1 2011 AMZ710>745-PRZ001>013-020945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 533 AM AST TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AVAILABLE MOISTURE IS EXPECTED TO COMBINE WITH LOCAL EFFECTS AND DIURNAL HEATING TO PRODUCE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE SOUTHWESTERN QUADRANT OF PUERTO RICO DURING THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. AMZ715-725-VIZ001-002-020945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 533 AM AST TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POLAR TROUGH IS FORECAST TO DIG INTO THE GREATER ANTILLES LATER THIS WEEK. THIS WILL ALLOW FOR DEEP MOISTURE TO MOVE INTO THE AREA AND PROVIDE LARGE SCALE LIFT TO GENERATE WIDESPREAD PRECIPITATION. A SIGNIFICANT HEAVY RAINFALL EVENT APPEARS POSSIBLE STARTING THURSDAY AND CONTINUING INTO EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 12:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 1:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 1:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 1:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 2:21 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.